Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 2, 2023, 2:12 PM PST for Eureka County, Humboldt County, Lander County, Nevada. It took effect at Mar 4, 2023, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 2:12 PM PST (22:12 UTC)
- In effect from
- Mar 4, 2023, 10:00 AM PST
- Expired
- Mar 4, 2023, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 44 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611 WWUS75 KLKN 022212 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 212 PM PST Thu Mar 2 2023 NVZ030-036-037-031315- /O.NEW.KLKN.WI.Y.0008.230304T1800Z-230305T0600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 212 PM PST Thu Mar 2 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Lander County and Northern Eureka County and Southern Lander County and Southern Eureka County. * WHEN...From 10 AM to 10 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Some blowing snow and dust is also possible reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
5 follow-up statements
129 WWUS75 KLKN 030903 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 103 AM PST Fri Mar 3 2023 NVZ030-036-037-040015- /O.CON.KLKN.WI.Y.0008.230304T1800Z-230305T0600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 103 AM PST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Lander County and Northern Eureka County and Southern Lander County and Southern Eureka County. * WHEN...From 10 AM to 10 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Some blowing snow and dust is also possible reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
855 WWUS75 KLKN 032249 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 249 PM PST Fri Mar 3 2023 NVZ030-036-037-041400- /O.CON.KLKN.WI.Y.0008.230304T1800Z-230305T0600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 249 PM PST Fri Mar 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Lander County and Northern Eureka County and Southern Lander County and Southern Eureka County. * WHEN...From 10 AM to 10 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Some blowing snow and dust is also possible reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
451 WWUS75 KLKN 041010 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 AM PST Sat Mar 4 2023 NVZ030-036-037-050115- /O.CON.KLKN.WI.Y.0008.230304T1800Z-230305T0600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 210 AM PST Sat Mar 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Lander County and Northern Eureka County and Southern Lander County and Southern Eureka County. * WHEN...From 10 AM to 10 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Some blowing snow and dust is also possible reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
440 WWUS75 KLKN 042133 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 133 PM PST Sat Mar 4 2023 NVZ030-036-037-050600- /O.CON.KLKN.WI.Y.0008.000000T0000Z-230305T0600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 133 PM PST Sat Mar 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Lander County and Northern Eureka County and Southern Lander County and Southern Eureka County. * WHEN...From 10 AM to 10 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Some blowing snow and dust is also possible reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
730 WWUS75 KLKN 050534 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 934 PM PST Sat Mar 4 2023 NVZ030-036-037-050645- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-230305T0600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 934 PM PST Sat Mar 4 2023 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have subsided below advisory criteria this evening, and will continue to weaken through the overnight hours. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 2, 2:00 AM PST, 12 hours 12 minutes earlier.
Area forecast discussion, Mar 2, 2:00 AM PST, 12 hours 12 minutes before
Area Forecast Discussion National Weather Service Elko NV 200 AM PST Thu Mar 2 2023 .SYNOPSIS...Dry conditions prevail today into this evening when a new round of light showers pushes into northern Nevada tapering off Friday morning. Below normal temps continue to prevail. Expect a calmer day Friday into Saturday when the arrival of another trough will impact the region later Saturday into early Monday. && .SHORT TERM...Today through Friday Night A shortwave ridge continues to quickly move through the region today. High temps are forecast to be in the mid to upper 20s for Elko, Lander, Eureka, and White Pine counties while Humboldt and Northern Nye counties will see readings in the mid to upper 30s. Light winds are expected for most of the region except Humboldt county which will see breezy winds this morning until the late morning time frame. There is also the low probability, around 10%, of fog formation in the valleys of Elko, Lander, Eureka, and White Pine counties this morning. An upper level disturbance sets up Thursday night bringing light snow showers for northern portions of Humboldt and Elko counties. Snowfall amounts will only be a few tenths with some areas along the Idaho border in Elko county receiving up to an inch; most of the accumulation will happen early Friday morning. Expect lows tonight to fall to the low teens to mid teens in the eastern portions of the CWA while the mercury will dip to the low to mid 20s for western portions of the CWA. Mostly cloudy skies will dominate northern Nevada tonight while central Nevada can expect partly cloudy skies. Friday will see highs in the upper 20s to upper 30s with portions of Nye county reaching the low 40s. Overnight lows Friday night will dip to single digits in Elko county, low to upper teens for Lander, Eureka, and White Pine counties, and upper teens to low 20s for Humboldt and northern Nye counties as a small shortwave ridge moves over the northern part of the state giving way to another trough moving in over the weekend. .LONG TERM...Saturday through next Thursday A coastal trough moving through northern and central Nevada will dominate our weather this upcoming weekend. Breezy to windy conditions are expected with an 80% chance of sustained winds exceeding 25 mph with over 75% chance wind gusts will exceed 40 mph; a 24 hour increase that is supported by the change in upper level dynamics. The most likely time frame for these southwesterly winds is Saturday afternoon through early Sunday morning with Humboldt county and western areas of Lander counties recording the fastest wind speeds and gusts. Confidence in the location of the strongest winds is high. Snow showers will accompany the winds in northern Nevada Saturday. Widespread snow is expected Sunday and Monday. Valley snowfall accumulation chances of over 1 inch range from 25% to 40% north of HWY 50 increasing northward. Snowfall accumulation above 2 inches though range from 10% to 20%. The highest mountaintops, such as the Rubies and Santa Rosa mountains, are closer to a 30% chance of over 4 inches accumulating. Dry conditions can be expected Tuesday into Thursday. Highs next week will be in the 40s for parts of northern Nye and Humboldt counties and 30s elsewhere as the week progresses. && .AVIATION...There is a 10% chance for fog in the vicinity of KEKO and KELY through 15Z this morning or a low stratus deck. The probability is too low to include in the TAFs at this time. Otherwise, VFR conditions are expected through Thursday with lighter winds. && .LKN Watches/Warnings/Advisories... None. && 95/89/90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.